Alabama, 2006

Heavy Rain in Alabama, February 3, 2006

February 3, 2006 · NWS BMX · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 2, 9:05 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Feb 2, 9:05 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
905 PM CST THU FEB 2 2006

.UPDATE...

THE IMMEDIATE ISSUE FOR TONIGHT WILL BE THE DEVELOPMENT OF DENSE
FOG. DEWPOINTS ARE IN THE 50S SOUTH OF INTERSTATE 20 AND PUSHING
60 IN TROY. SURFACE OBS IN MGM, TOI AND CSG HAVE ALREADY DROPPED
TO 1/2 MILE OR LESS. WE ARE PLANNING ON ISSUING A DENSE FOG
ADVISORY AND WILL HAVE THIS OUT BEFORE 10 PM.

RADAR IS PICKING UP A FEW SPRINKLES OVER NORTHWESTERN ALABAMA.
THESE ARE DRIFTING EVER SO SLIGHTLY TO THE SOUTH-SOUTHEAST AND
MIGHT AFFECT NORTHERN MARION AND WINSTON COUINTIES, IF THEY ARE
ABLE TO HOLD TOGETHER.

THAT BRINGS ME TO TEMPERATURES.  WITH ALL THE EXCESS MOISTURE
AROUND, WILL PROBABLY NEED TO RAISE LOWS A COUPLE OF DEGREES AS
WELL.

BEYOND TONIGHT...NEXT SHORTWAVE TO AFFECT THE AREA WILL DIG
SOUTHWARD JUST EAST OF THE ROCKIES TONIGHT AND THEN BEGIN TO
ROUND THE BASE OF THE MEDIUM WAVE TROF OVER THE EASTERN U.S. ON
FRIDAY. THIS WILL GENERATE ANOTHER SURFACE LOW OVER SOUTHERN
LOUISIANA THAT WILL LIFT THROUGH THE STATE FRIDAY AFTERNOON AND
EVENING. SHOWERS ARE LIKELY TO DEVELOP ACROSS CENTRAL ALABAMA
DURING THE AFTERNOON HOURS WITH THE HEAVIEST SHOWERS ACROSS THE
NORTH. SO ONE MORE AFTERNOON/EVENING OF LIGHT TO MODERATE RAINFALL
AND THEN THE BIG CHILL ARRIVES FOR THE WEEKEND.

SPEAKING OF THE BIG CHILL, THE 00Z FWC CAME IN WITH A LOW OF 19
FOR BHM SUNDAY MORNING AND 22 FOR MGM.

IN SUMMARY, WILL RAISE TEMPERATURES A FEW DEGREES FOR TONIGHT AND
ISSUE A DENSE FOG ADVISORY FOR THE SOUTHERN HALF OF OUR FORECAST
AREA. UPDATES OUT SHORTLY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY FOR PICKENS, TUSCALOOSA, BIBB, CHILTON,
COOSA, TALLAPOOSA, CHAMBERS AND ALL POINTS SOUTHWARD.

&&

88/88
Hazardous weather outlook, Feb 2, 7:23 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CST THU FEB 2 2006

ALZ011>015-017>050-040123-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
723 PM CST THU FEB 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

JD/81

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Jefferson

When
February 3, 12:00 AM CST to 11:59 PM CST
Where
Jefferson County, Birmingham
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

Rainfall measured at the Birmingham International Airport was 3.42 inches. This rain amount established a new daily record rainfall for Birmingham. The previous record was 2.24 inches set in 1988.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489958.